Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 108, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 6, 2004, 2:43 PM EST for Martin County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 2:43 PM EST (19:43 UTC)
- Expired
- Jul 6, 2004, 3:15 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Martin County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 061943
SVRIND
INC101-062015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EST TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN SOUTHWEST INDIANA
* UNTIL 315 PM EST
* AT 238 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SHOALS...OR ABOUT
21 MILES NORTH OF JASPER...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN MARTIN COUNTY AROUND 300 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3870 8693 3874 8693 3874 8692 3878 8686
3878 8685 3888 8670 3864 8670 3859 8682
$$
JBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:15 PM EST, 28 minutes earlier.
Area forecast discussion, Jul 6, 2:15 PM EST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST TUE JUL 6 2004 .DISCUSSION...MODELS IN GOOD AGREEMENT IN BRINGING RATHER STG UPPR LO FOR THIS TIME OF YEAR OVR THE NRN MIDWEST EWD INTO THE ERN GRTLKS BY THURS. FCST FOCUS WL CENTER ON POPS WITH THIS SYS. IN THE NR TERM...OUTFLOW BOUNDARY EVIDENT ON SAT CURRENTLY EXTENDING FM NR KHUF TO NR KMIE. DWPT POOLING ALSO EXTENDING FM NR KSDF TO NR KSTL...SO THERE MAY ANOTHER REMNANT OUTFLOW IN THAT AREA. SO FAR...CONVECTION HAS BEEN SUPPRESSED FOR THE MOST PART DUE TO SOME SUBSIDENCE SEEN ON H20 LOOP. HOWEVER...AMS IS GETTING HIGHLY UNSTABLE WITH LI/S APPROACHING -10 OVR THE SWRN ZONES. H20 LOOP ALSO SHOWS SHORT WV TROF AXIS MOVG EWD THRU ERN IA/MO ATTM...SO LRG SCALE LIFTING SHOULD BEGIN TO BLEED INTO AREA OVR THE NEXT COUPLE OF HRS ALLOWING CONVECTION TO DVLP ALONG OUTFLOW BOUNDARIES AS WELL AS INCOMING CDFNT. MODELS INDICATE THE BEST LIFT SHOULD BE ENTERING THE WRN ZONES TOWARDS 23Z. WL GO WITH LIKELY/CATAGORICAL POPS ALL AREA TONIGHT. POTENTIAL EXISTS FOR SOME STORMS TO PRODUCE HI WNDS DUE TO THE RATHER STG WIND FIELDS ALOFT. WL ALSO MENTION HVY RAIN DUE TO THE E-W ORIENTATION OF SOME OF THE OUTFLOWS. IN THE LTR PDS...CDFNT IS PROGGED TO EXIT THE SE ZONES BY MIDDAY ON WED. WL KEEP A LINGERING CHC POP IN THE SERN ZONES AS A RESULT. REMAINDER OF SHORT TERM IS XPCTD TO BE DRY WITH SFC HI PRES SLOWLY BLDG IN. LO LVL THICKNESS PROGS SUGGEST NGM MOS HIGHS FOR WED/THURS MAY BE A BIT TOO WARM. WL TAKE DOWN THE GUIDANCE A FEW NOTCHES AS A RESULT. LOWS LOOK REASONABLE FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jul 6, 1:06 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 106 PM EST TUE JUL 6 2004 INZ021-028>031-035>049-051>057-060>065-067>072-071028- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 106 PM EST TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT ...SEVERE WEATHER AND HEAVY RAINS EXPECTED LATER TODAY AND TONIGHT... THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN PORTIONS OF CENTRAL INDIANA...MAINLY SOUTH OF INTERSTATE 70 AFTER 3 PM TODAY. THESE STORMS WILL MOVE NORTHEAST AT 25 TO 35 MPH ACROSS PORTIONS OF CENTRAL INDIANA. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL FLOODING RAINS...DAMAGING STRAIGHT LINE WINDS ALONG WITH DIME SIZE HAIL. THE GREATEST RISK FOR SEVERE WEATHER WILL BE FROM 3 PM THROUGH 9 PM ACROSS THOSE AREAS SOUTH OF INTERSTATE 70. MEANWHILE, ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS THOSE AREAS NORTH OF INTERSTATE 70 AFTER 4 OR 5 PM. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND TORRENTIAL FLOODING RAINS. ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN STORMS THAT INTERACT WITH THE SURFACE BOUNDARIES NOW LOCATED ACROSS CENTRAL INDIANA...THE MAIN THREAT APPEARS TO BE POTENTIAL FLOODING AND DAMAGING STRAIGHT LINE WINDS. THE STORMS SHOULD PERSIST INTO THE OVERNIGHT HOURS...DIMINISHING AFTER MIDNIGHT. FLOODING WILL BECOME AN INCREASING THREAT AFTER DARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY. IT IS TOO EARLY TO TELL IF SEVERE WEATHER WILL ACCOMPANY THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. PUMA/CO
In the hours before
Local storm report, Jul 6, 9:31 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 AM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG WEST LEBANON 40.27N 87.38W
07/05/2004 WARREN IN LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:53 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 52 min |
| Jul 6, 4:55 PM EST | Severe Thunderstorm Warning | IND | Daviess | 65 min |
| Jul 6, 5:23 PM EST | Severe Thunderstorm Warning | IND | Martin | 37 min |
| Jul 6, 5:37 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 53 min |
| Jul 6, 5:44 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.